Alert archive / Virginia / Areal Flood Warnings in 2015
Areal Flood Warning 21, NWS Blacksburg, VA
NWS Blacksburg, VA issued this areal flood warning at Jul 6, 2015, 3:22 AM EDT for Tazewell County, Virginia; Mercer County, West Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2015, 3:22 AM EDT (07:22 UTC)
- Expired
- Jul 6, 2015, 9:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
622
WGUS41 KRNK 060722
FLWRNK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
322 AM EDT MON JUL 6 2015
VAC185-WVC055-061315-
/O.NEW.KRNK.FA.W.0021.150706T0722Z-150706T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-MERCER WV-
322 AM EDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLOOD WARNING FOR...
NORTHEASTERN TAZEWELL COUNTY IN SOUTHWESTERN VIRGINIA...
CENTRAL MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 915 AM EDT MONDAY
* AT 313 AM EDT...RIVER GAUGES ALONG THE BLUESTONE RIVER AT FALLS
MILLS INDICATES RAPID RISES DUE TO RUNOFF FROM OVER FOUR INCHES OF
RAIN THAT FELL SUNDAY EVENING. AT 3:00 AM EDT...THE STAGE AT FALLS
MILLS WAS 5.6 FEET AND RISING RAPIDLY. THE RIVER IS EXPECTED TO
EXCEED THE FLOOD STAGE OF 8 FEET BEFORE DAWN.
FLOOD WATERS ARE MOVING DOWN THE BLUESTONE RIVER FROM FALLS MILLS
TO SPANISHBURG. THOSE WITH INTERESTS ALONG THE BLUESTONE RIVER
SHOULD CLOSELY MONITOR RIVER LEVELS AND BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3726 8145 3733 8133 3754 8102 3751 8098
3732 8122 3724 8127 3717 8142
$$
PH2 follow-up statements
660
WGUS81 KRNK 061150
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
750 AM EDT MON JUL 6 2015
VAC185-WVC055-061315-
/O.CON.KRNK.FA.W.0021.000000T0000Z-150706T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-MERCER WV-
750 AM EDT MON JUL 6 2015
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM EDT FOR
NORTHEASTERN TAZEWELL AND CENTRAL MERCER COUNTIES...
AT 747 AM EDT...THE RIVER GAUGE ALONG THE BLUESTONE RIVER AT FALLS
MILLS WAS AT 7.1 FEET AND CRESTING. THIS IS JUST ABOVE FLOOD STAGE.
MINOR FLOODING IS EXPECTED DOWNSTREAM ALONG THE BLUESTONE RIVER FOR
UNTIL 9 AM. THIS INCLUDES SPANISHBURG WHERE THE RIVER WAS AT 9.5
FEET...JUST OVER 2 FEET BELOW FLOOD STAGE. THE RIVER HERE MAY NOT
REACH THE FLOOD STAGE...BUT RESIDENTS ALONG THE BLUESTONE RIVER
SHOULD MONITOR LEVELS AND MOVE TO HIGHER GROUND SHOULD FLOODING
OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3726 8145 3733 8133 3754 8102 3751 8098
3732 8122 3724 8127 3717 8142
$$
WP709
WGUS81 KRNK 061320
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 AM EDT MON JUL 6 2015
VAC185-WVC055-061320-
/O.EXP.KRNK.FA.W.0021.000000T0000Z-150706T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-MERCER WV-
920 AM EDT MON JUL 6 2015
...THE FLOOD WARNING WILL EXPIRE AT 915 AM EDT
NORTHEASTERN TAZEWELL AND CENTRAL MERCER COUNTIES...
FLOODING IN TAZEWELL COUNTY HAS ENDED AND FLOOD WATERS HAVE
RECEDED...HOWEVER...STREAM LEVELS REMAIN HIGH. RUNOFF FROM LAST
NIGHTS RAINFALL IS MOVING DOWNSTREAM WITHIN THE BLUESTONE RIVER
BASIN. THE BLUESTONE RIVER WILL CONTINUE TO RISE FROM SPANISHBURG TO
PIPESTEM. HIGH WATER LEVELS ALONG THE BLUESTONE WILL REMAIN A
CONCERN THROUGH TODAY. INTERESTS...ALONG THE BLUESTONE RIVER SHOULD
CLOSELY MONITOR THE RIVER LEVEL AND BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED. RECREATIONALIST SHOULD AVOID THE
RIVER TODAY.
LAT...LON 3726 8145 3733 8133 3754 8102 3751 8098
3732 8122 3724 8127 3717 8142
$$
11What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this areal flood warning went out at Jul 6, 1:52 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 6, 1:52 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
152 AM EDT MON JUL 6 2015
.SYNOPSIS...
AN UPPER LOW OVER SHIFTS FROM THE OHIO VALLEY NORTHEAST INTO THE
MID ATLANTIC AND NORTHEAST THROUGH MONDAY NIGHT WHILE WEAKENING. A
COLD FRONT WILL MOVE INTO THE AREA FROM THE OHIO VALLEY BY
WEDNESDAY...THEN STALL AND LIFT BACK NORTH AS A WARM FRONT LATE IN
THE WEEK...AS HIGH PRESSURE ALOFT BUILDS ACROSS THE SOUTHEAST
STATES.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 135 AM EDT MONDAY...
MAINTAINING FLASH FLOOD WATCH FOR NOW...WITH NARROW AXIS OF
HEAVIER SHOWERS EXTENDING FROM NEAR ROANOKE NORTH INTO THE
GREENBRIER VALLEY. THE 04Z HRRR WAS FOLLOWED THOUGH ITS SLOWER
THAN RADAR ATTM...BUT AS WE HEAD THRU THE MORNING IN THE MTNS...IT
MAINTAINS THIS AXIS OF HEAVIER SHOWERS. THE LATEST RAP PLUS
MESOANALYSIS WAS ALSO INDICATING DEEP MOISTURE CONVERGENCE FROM
THE SE WV COUNTIES INTO THE NEW RIVER VALLEY. WILL MONITOR
TRENDS...BUT THINK THE WATCH ACROSS THE FAR SW VA AREA COULD BE
EXPIRED EARLY AS THE SHOWERS FURTHER SW ARE WEAKER.
GETTING REPORTS ACROSS THE MTNS OF DENSE FOG SO ADDED SOME FOG
INTO THE MORNING ESPECIALLY ALONG THE BLUE RIDGE. STILL NOT ENOUGH
COVERAGE FOR DENSE FOG ADVISORY.
PREVIOUS FORECAST DISCUSSION...
FLASH FLOOD WATCH REMAINS IN EFFECT FOR FAR WEST THROUGH TONIGHT.
THERE REMAINS THE POTENTIAL FOR HEAVY RAINS WITH CONVECTION INTO
TONIGHT WITH PWATS AROUND 1.5 TO 2 INCHES...SOUTH TO SOUTHWEST
FLOW AND RELATIVELY LOW FFG IN THE WEST. RAINFALL RATES...MOVEMENT
AND TRAINING OF STORMS WILL BE KEY ITEMS TO MONITOR. TRAINING OF
ECHOES FROM SOUTH TO NORTH OVER SATURATED GROUND WILL BE OF HIGH
CONCERN. A WEST TO EAST ORIENTATION NORTH OF FRONTAL BOUNDARY
COULD ALSO RESULT IN LOCAL WATER PROBLEMS DEPENDING ON LOCATION OF
THE HEAVY RAIN. THE DAY ONE CONVECTIVE OUTLOOK ALSO HIGHLIGHTS
THE POTENTIAL FOR MARGINAL SEVERE IN THE SOUTHEAST CORNER OF CWA
WITH WIND AND HAIL THE PRIMARY THREATS.
UPPER LOW OVER WAS OVER THE WEST VIRGINIA/KENTUCKY BORDER AT
23Z/7PM AND WILL LIFT NORTHEAST TONIGHT AND REACH WESTERN
PENNSYLVANIA BY MONDAY EVENING. SURFACE FRONTAL BOUNDARY REMAINS
WEST TO EAST ACROSS THE SOUTHERN FORECAST AREA AND WILL LIFT
NORTH AS WARM FRONT TONIGHT INTO MONDAY. LOW LEVEL MOISTURE
POOLING IS OCCURRING ALONG THE SURFACE BOUNDARY. SOME OF THE
THUNDERSTORMS WILL CONTAIN HEAVY RAINS. LEANED POPS THIS AFTERNOON
INTO TONIGHT TOWARDS A BLEND OF HRRR...ARW AND CONTINUITY...THEN
TRIM BACK POPS FOR THE OVERNIGHT AS MID LEVEL DRY AIR WRAPS AROUND
FROM THE WEST. ADDED AREAS OF FOG OVERNIGHT WITH LIGHT WINDS AND
LOW LEVEL MOISTURE. LOWS TONIGHT WILL RANGE FROM THE LOWER 60S IN
THE MOUNTAINS TO NEAR 70 DEGREES IN THE PIEDMONT.
CLOSED UPPER LOW WILL CONTINUE DRIFTING NORTH-NORTHEAST ON MONDAY.
START WITH THE HIGHEST POPS MONDAY MORNING WITH THE WARM ADVECTION
AND SHIFT POPS AXIS NORTHWARD DURING THE DAY. THE DAY TWO CONVECTIVE
OUTLOOK KEEPS OUR AREA IN GENERAL THUNDERSTORMS FOR MONDAY. ANY
ADDITIONAL FLOOD WATCHES FOR MONDAY WILL BE DEPENDENT ON SUNDAYS
CONVECTION AND LOCATION. HIGH TEMPERATURES ON MONDAY WILL VARY FROM
THE UPPER 60S IN THE NORTHWEST MOUNTAINS TO THE MID 80S IN THE
PIEDMONT.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 355 PM EDT SUNDAY...
FORCING FOR SHOWERS/STORMS WILL WANE MONDAY NIGHT AS UPPER SUPPORT
MOVES NORTHEAST AND AWAY FROM THE REGION.
DON'T BLINK. PROGRESSIVE FLOW ACROSS THE NORTHERN PART OF THE CONUS
WILL INTRODUCE ANOTHER FRONT AND ASSOCIATED BAROCLINIC ZONE WHICH
WILL APPROACH THE REGION TUESDAY...THEN STALL EAST-WEST ALONG THE
MASON DIXON FOR MID WEEK.
MODELS BRING SURFACE COLD FRONT INTO THE OHIO VALLEY FROM THE UPPER
MID-WEST ON TUESDAY. LINEAR ORIENTED...POTENTIALLY STRONG
CONVECTION...APPEARS LIKELY WITH THIS SYSTEM...BUT ATTM IT APPEARS
THIS ACTIVITY WILL NOT REACH OUR FCST AREA UNTIL AFTER PEAK HEATING
TUESDAY OR SOMETIME TUESDAY NIGHT. IF THIS TURNS OUT TO BE THE CASE
THEN STRENGTH OF THE ACTIVITY SHOULD BE LESS ROBUST WITH ONLY
MARGINAL RISK OF SEVERE WEATHER TO CONTEND WITH TUESDAY NIGHT...AND
THEN MAINLY ALONG THE WESTERN SLOPES OF THE MOUNTAINS...THE STORMS
FALLING APART AS THEY CROSS THE MOUNTAINS.
FOR WEDNESDAY...THE SURFACE FRONT STALLS JUST TO OUR NORTH AS THE
UPPER SUPPORT MOVES EAST IN TANDEM WITH A BUILDING SUBTROPICAL HIGH
OVER THE SOUTHEAST STATES. SUBTROPICAL RIDGING WILL BLOCK SOUTHERN
PROGRESSION OF FRONT...HOWEVER...CONVERGENCE OF AIRMASS OVER THE
AREA WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS/STORMS...ESP
ACROSS THE NORTHERN CWA CLOSER TO THE FRONTAL BOUNDARY.
TEMPERATURES BY MID WEEK WILL TREND WARMER...WITH ABOVE NORMAL
READINGS ANTICIPATED PER INCREASING HEIGHTS/THICKNESSES AND A
WESTERLY WIND COMPONENT WHICH SHOULD AID IN ADIABATIC WARMING EAST
OF THE BLUE RIDGE. WITH 85H TEMPS APPROACHING +20 DEG C...SURFACE
READING SHOULD EASILY CLIMB WELL INTO THE 80S AND POSSIBLY THE L-M
90S PENDING SUNSHINE. MINIMUM TEMPERATURES WILL ALSO AVERAGE WELL
ABOVE NORMAL...THANKS TO CONTINUED HIGH MOISTURE CONTENT AND
DEWPOINTS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 355 PM EDT SUNDAY...
TYPICAL SUMMERLIKE WEATHER ANTICIPATED FOR THE END OF THE WEEK AND
INTO NEXT WEEKEND...WITH TENDENCY FAVORING THE WARM SIDE OF GUIDANCE
AS STRONG SUBTROPICAL RIDGE ALOFT ENVELOPS THE SOUTHEAST CONUS.
THERE WILL BE A DAILY THREAT FOR SHOWERS/STORMS...MAINLY SCATTERED
AND DIURNALLY DRIVEN. HOWEVER...WILL HAVE TO WATCH FRONTAL BOUNDARY
WHICH WILL BE STALLED ACROSS THE OHIO VALLEY AND INTO THE NORTHERN
MID ATLANTIC WHERE MORE ORGANIZED DEEP CONVECTION WILL TAKE
PLACE...OUTFLOW FROM WHICH MAY DRIFT INTO OUR NORTHERN CWA.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
AS OF 135 AM EDT MONDAY...
RADAR MAINTAIN AXIS OF HEAVIER SHOWERS ALONG A ROA-LWB LINE TIL
09Z...THEN SHIFTING IT SLOWLY NORTHEAST. NOT THINKING THUNDER AS
STABILITY INCREASES OVERNIGHT. HAVE ADDED TEMPO GROUPS AT BOTH
ROA/LWB TO ACCOUNT FOR HEAVIER DOWNPOURS. CASE WILL BE WHERE
HEAVIER RAIN WILL ALLOW CIGS TO INCREASE.
OVERALL THOUGH...THINK THE LOWER CIGS/VSBYS FORECAST FROM THE
PREVIOUS PACKAGE ARE GOOD...THANKS TO HIGH MOISTURE IN THE LOW
LVLS AND WINDS STAYING LIGHT. LOW CIGS MAY BE MORE OF AN ISSUE
THAN FOG WITH CLOUD COVER IN PLACE.
UPPER LOW SHIFTS FROM WV TO PA TODAY AND WEAKENS. MODELS SHOW
SHOWERS AND STORMS POPPING UP AGAIN THIS AFTERNOON ESPECIALLY FROM
LWB-ROA-DAN NORTHEAST. ATTM WILL LEAVE VCSH IN...AND THINK AFTER
MORNING LOW CLOUDS/FOG...VFR CIGS TO TAKE US FROM MID-LATE MORNING
THROUGH THE REST OF THE TAF PERIOD...THOUGH SOME FOG MAY FORM
AGAIN MONDAY EVENING FROM LWB TO LYH.
EXTENDED AVIATION DISCUSSION...
A COLD FRONT WILL APPROACH FROM THE OH VALLEY BY TUESDAY NIGHT
AND WEDNESDAY. BETWEEN THESE TWO SYSTEM WILL BE A LONGER PERIOD OF
VFR WX ON TUESDAY.
ONCE THE FRONT STALLS ACROSS OR JUST NORTH OF THE AREA ON
WEDNESDAY...PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
WITH SUB-VFR CONDITIONS THROUGH THE END OF THE WEEK.
EXPECT WIDESPREAD LATE NIGHT/EARLY MORNING LOW CLOUDS/FOG WITH
IFR-LIFR CIGS/VSBYS. OVERALL...CONDITIONS SHOULD IMPROVE TO MVFR-
VFR OUTSIDE SHRA/TSRA ACTIVITY DURING THE AFTERNOONS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR VAZ007-
009>020.
NC...FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR NCZ002.
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR
WVZ042>044-507-508.
&&
SYNOPSIS...KK/MBS/WP
NEAR TERM...AMS/KK/WP
SHORT TERM...PM
LONG TERM...PM
AVIATION...AMS/KK/WPHazardous weather outlook, Jul 5, 10:01 PM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1001 PM EDT SUN JUL 5 2015 NCZ002-VAZ007-009>020-WVZ042>044-507-508-061100- ALLEGHANY NC-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 1001 PM EDT SUN JUL 5 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TUESDAY IS LOW AT THIS TIME. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A COLD FRONT DRIFTS INTO THE REGION. LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. FOR THURSDAY THROUGH SATURDAY...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-003>006-018>020-VAZ022>024-032>035-043>047-058-059-061100- ASHE-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-YADKIN-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1001 PM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TUESDAY IS LOW AT THIS TIME. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A COLD FRONT DRIFTS INTO THE REGION. LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. FOR THURSDAY THROUGH SATURDAY...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 5, 11:16 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 PM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM DEBRIS FLOW 1 NNE BRAMWELL 37.34N 81.31W
07/05/2015 MERCER WV 911 CALL CENTER
ROCKSLIDE ON ROUTE 52.
&&
HYSELLSpecial weather statement, Jul 5, 11:27 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1127 PM EDT SUN JUL 5 2015
VAZ011-013-014-016-017-032-WVZ044-060430-
MONTGOMERY-FLOYD-PATRICK-PULASKI-GILES-CARROLL-MONROE-
1127 PM EDT SUN JUL 5 2015
...A LINE OF SHOWERS AND STORMS WILL AFFECT CENTRAL
PATRICK...EASTERN PULASKI...CENTRAL
GILES...FLOYD...MONTGOMERY...EASTERN CARROLL AND SOUTHWESTERN MONROE
COUNTIES...
AT 1125 PM EDT...A LINE OF SHOWERS WITH HEAVY RAIN EXTENDED FROM
PEARISBURG TO GRAYSONTOWN TO NEAR FANCY GAP...AND MOVING EAST AT 15
MPH.
RAINFALL RATES OF ONE-HALF TO ONE INCH PER HOUR ALONG WITH WINDS IN
EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHRISTIANSBURG...
RADFORD...
PEARISBURG...
AND DUBLIN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3657 8075 3700 8062 3739 8088 3751 8075
3707 8014 3694 8018 3687 8023 3687 8020
3655 8030
TIME...MOT...LOC 0325Z 259DEG 12KT 3733 8075 3702 8054 3662 8070
PHSpecial weather statement, Jul 6, 12:07 AM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1207 AM EDT MON JUL 6 2015 NCZ002-003-VAZ007-009>013-015-016-WVZ042-061015- ALLEGHANY NC-SURRY-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- GRAYSON-CARROLL-MERCER- INCLUDING THE CITIES OF...SPARTA...DOBSON...TAZEWELL...MARION... BLAND...PEARISBURG...WYTHEVILLE...RADFORD...PULASKI... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX... BLUEFIELD...FLAT TOP 1207 AM EDT MON JUL 6 2015 ...AREAS OF DENSE FOG WILL CREATE DIFFICULT DRIVING CONDITIONS... AREAS OF DENSE FOG HAVE DEVELOPED DUE TO A WET GROUND AND LIGHT WINDS. VISIBILITIES HAVE DROPPED UNDER A QUARTER OF A MILE ALONG SOME PORTIONS OF INTERSTATE 77 NEAR FANCY GAP. PATCHY AREAS OF DENSE FOG WILL PERSIST INTO THE EARLY MORNING HOURS. MOTORISTS ARE URGED TO USE CAUTION. BE PREPARED FOR RAPID CHANGES IN VISIBILITY AND ALLOW PLENTY OF SPACE BETWEEN VEHICLES.
Special weather statement, Jul 6, 12:21 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1221 AM EDT MON JUL 6 2015
VAZ011-014-017-018-022-WVZ044-060515-
CRAIG-MONTGOMERY-FLOYD-ROANOKE-GILES-MONROE-
1221 AM EDT MON JUL 6 2015
...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT WESTERN
CRAIG...WESTERN ROANOKE...NORTHEASTERN GILES...NORTH CENTRAL
FLOYD...MONTGOMERY AND MONROE COUNTIES...
AT 1219 AM EDT...A LINE OF SHOWERS AND ISOLATED STORMS WAS ALONG A
LINE EXTENDING FROM NEAR LINDSIDE TO BLACKSBURG TO NEAR PILOT... AND
MOVING NORTHEAST AT 25 MPH.
RAINFALL RATES OF ONE-HALF TO ONE INCH PER HOUR ALONG WITH WINDS IN
EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
UNION...
SHAWSVILLE...
AND PILOT.
THIS INCLUDES VIRGINIA TECH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3768 8066 3759 8024 3711 8014 3687 8047
3721 8042 3749 8075
TIME...MOT...LOC 0419Z 202DEG 23KT 3750 8066 3727 8039 3700 8041
PHSpecial weather statement, Jul 6, 1:39 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
139 AM EDT MON JUL 6 2015
VAZ018-019-022-023-WVZ044-507-060630-
ALLEGHANY-CRAIG-ROANOKE-BOTETOURT-EASTERN GREENBRIER-MONROE-
139 AM EDT MON JUL 6 2015
...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT CRAIG...ROANOKE...
SOUTHWESTERN BOTETOURT...SOUTHWESTERN ALLEGHANY...SOUTH CENTRAL
GREENBRIER AND NORTHEASTERN MONROE COUNTIES...
AT 137 AM EDT...A LINE OF SHOWERS CONTAINING HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM PICKAWAY TO SALEM...AND MOVING NORTH AT 15 MPH.
RAINFALL RATES OF ONE-HALF TO ONE INCH PER HOUR ALONG WITH WINDS IN
EXCESS OF 30 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
ALLEGHANY...
LEWISBURG...
AND WHITE SULPHUR SPRINGS.
THIS INCLUDES THE SALEM FAIRGROUNDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3743 7986 3715 8010 3732 8026 3734 8026
3735 8029 3762 8055 3791 8039
TIME...MOT...LOC 0537Z 192DEG 7KT 3763 8048 3727 8004
PHSpecial weather statement, Jul 6, 2:26 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
226 AM EDT MON JUL 6 2015
VAZ018-019-023-WVZ044-507-060730-
ALLEGHANY-CRAIG-BOTETOURT-EASTERN GREENBRIER-MONROE-
226 AM EDT MON JUL 6 2015
...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT EASTERN
CRAIG...NORTHWESTERN BOTETOURT...ALLEGHANY...SOUTHEASTERN GREENBRIER
AND NORTHEASTERN MONROE COUNTIES...
AT 225 AM EDT...A LINE OF SHOWERS CONTAINING HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM NEAR ALVON TO NEAR NEW CASTLE...AND MOVING NORTH
AT 15 MPH.
RAINFALL RATES OF ONE-HALF TO ONE INCH PER HOUR ALONG WITH WINDS IN
EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
COVINGTON...
WHITE SULPHUR SPRINGS...
NEW CASTLE...
AND ORISKANY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3803 8004 3799 8001 3795 8005 3794 8003
3796 8001 3796 7999 3778 7987 3742 8008
3739 8013 3776 8039 3805 8024 3804 8021
3804 8016
TIME...MOT...LOC 0625Z 158DEG 11KT 3786 8026 3750 8008
PHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:00 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 30 min |
| Jul 5, 8:06 PM EDT | Special Weather Statement | RNK | Bath | 24 min |
| Jul 5, 8:26 PM EDT | Special Weather Statement | RNK | Tazewell | 34 min |
| Jul 5, 8:27 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 33 min |
| Jul 5, 8:30 PM EDT | Special Weather Statement | RNK | Campbell, Charlotte, Halifax | 30 min |
| Jul 5, 8:31 PM EDT | Special Weather Statement | RNK | Amherst | 29 min |
| Jul 5, 8:33 PM EDT | Special Weather Statement | RNK | Bath | 27 min |
| Jul 5, 8:42 PM EDT | Flash Flood Warning | RNK | Tazewell | 6 hr |
| Jul 5, 8:59 PM EDT | Special Weather Statement | RNK | Appomattox, City of Lynchburg | 31 min |
| Jul 5, 9:01 PM EDT | Special Weather Statement | RNK | Charlotte | 29 min |
| Jul 5, 9:03 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 27 min |
| Jul 5, 9:26 PM EDT | Special Weather Statement | RNK | Bland, Wythe, City of Galax | 34 min |
| Jul 5, 9:28 PM EDT | Special Weather Statement | RNK | Appomattox, City of Lynchburg | 32 min |
| Jul 5, 9:58 PM EDT | Special Weather Statement | RNK | Carroll | 32 min |
| Jul 5, 9:59 PM EDT | Special Weather Statement | RNK | Amherst | 31 min |
| Jul 5, 10:01 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 29 min |
| Jul 5, 10:02 PM EDT | Special Weather Statement | RNK | Halifax | 28 min |
| Jul 5, 10:28 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista, City of Lexington | 62 min |
| Jul 5, 10:37 PM EDT | Special Weather Statement | RNK | Pulaski | 53 min |
| Jul 5, 11:27 PM EDT | Special Weather Statement | RNK | Floyd, Giles, Montgomery, Patrick, City of Radford | 63 min |
| Jul 6, 12:21 AM EDT | Special Weather Statement | RNK | Craig, Montgomery, Roanoke | 54 min |
| Jul 6, 1:35 AM EDT | Areal Flood Warning | RNK | Tazewell | 3 hr |
| Jul 6, 1:39 AM EDT | Special Weather Statement | RNK | Craig, Roanoke, City of Salem | 51 min |
| Jul 6, 2:26 AM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 64 min |
| Jul 6, 3:30 AM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 60 min |
| Jul 6, 5:13 AM EDT | Areal Flood Advisory | RNK | Bath | 6 hr |
| Jul 6, 8:50 AM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke | 40 min |
| Jul 5, 8:02 PM EDT | Special Weather Statement | RNK | Summers | 28 min |
| Jul 5, 8:07 PM EDT | Flash Flood Warning | RNK | Mercer | 6 hr |
| Jul 5, 8:29 PM EDT | Special Weather Statement | RNK | Summers | 31 min |
| Jul 5, 9:02 PM EDT | Special Weather Statement | RNK | Mercer | 28 min |
| Jul 5, 9:05 PM EDT | Special Weather Statement | RNK | Greenbrier | 25 min |
| Jul 6, 9:36 AM EDT | Special Weather Statement | RNK | Mercer | 114 min |
| Jul 6, 7:50 PM EDT | Special Weather Statement | RNK | Mercer | 3 hr |
Nearby
Areal Flood Warnings in Virginia, 2015Areal Flood Warnings in West Virginia, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.